MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 4F BER II 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 4F BER II 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451415H0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review of lot 17846136 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 4f tempo ber ii 100cm catheter distal tip became detached causing embolization of the posterior tibial artery.Additionally, the incident has led to a procedure delay in order to retrieve the catheter¿s tip.The target lesion was the superficial femoral artery (sfa).There was severe calcification.There was not any vessel tortuosity.There was not any vessel angulation.The device was being used to treat chronic total occlusion (cto).The device was not resterilized.There were not any anomalies noted when removed from the package.There were not any anomalies noted during prep.The device was no inserted through a stopcock instead of a hemostatic valve.Resistance was met while advancing the device.Excessive torquing was required.Resistance was met only when crossing the occlusion.The device did not kink in the area of separation.Resistance was not met while withdrawing the device.The distal end separated at the tip.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d10, g4, g7, h2, h3 have been updated accordingly.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d3, g4, g7, h2, h3 and h6 have been updated accordingly.As reported, a 4f tempo ber ii 100cm catheter distal tip became detached causing embolization of the posterior tibial artery.Additionally, the incident has led to a procedure delay in order to retrieve the catheter¿s tip.The target lesion was the superficial femoral artery (sfa).There was severe calcification.There was not any vessel tortuosity.There was not any vessel angulation.The device was being used to treat a chronic total occlusion (cto).The device was not resterilized.There were not any anomalies noted when removed from the package.There were not any anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.Resistance was met while advancing the device.Excessive torqueing was required.Resistance was met only when crossing the occlusion.The device did not kink in the area of separation.Resistance was not met while withdrawing the device.The distal end separated at the tip.One non-sterile catheter (cath tempo 4f ber ii 100cm) was received for analysis inside a plastic bag.No original packaging was returned.Per visual analysis, the tip is separated, and the edges on the separation look elongated.The tip was not returned.No other anomalies were observed.The outer diameter (od) and inner diameter (id) of the body was measured near to the separated area.The dimensional results were found within specification.Per microscopic analysis, elongations were observed along the edges of the separation of the body.Elongations are commonly associated with ruptures caused by material stretching force overload.Therefore, it is thought that the body-tip was induced to a tensile force that exceeded the material yield strength prior to the separation.A product history record (phr) review of lot 17846136 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿brite tip/distal tip ¿ catheters - separated - in-patient¿ was confirmed since the tip was found to be separated as received.However, the tip did not arrive for analysis.Measurements of the dimensional analysis were within specification.The elongations found along the edges of the separation are commonly associated with ruptures caused by material stretching force overload.Therefore, it is thought that the body/tip was induced to a tensile force that exceeded the material yield strength.The exact cause of this separation could not be conclusively determined during the analysis, however, procedural/handling factors (excessive torqueing) and/or vessel characteristics (cto and severe calcification) may have contributed to the reported separation.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters; straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
CATH TEMPO 4F BER II 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8728303
Report Number9616099-2019-03037
Device Sequence Number19264672
Product Code DQO
UDI-Device Identifier20705032007860
UDI-Public20705032007860
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number451415H0
Device Catalogue Number451415H0
Device Lot Number17846136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer06/28/2019
09/17/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date09/06/2019
10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1